U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Current Events
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 06-24-2016, 05:01 AM
 
1,504 posts, read 575,544 times
Reputation: 1361

Advertisements

Quote:
Originally Posted by eok View Post
Rants against "big pharma" and "too many conditions being medicated that should be attributed to bad parenting", those kinds of rants can be caused by problems with brain chemicals. Modern psychiatrists are experts at the kinds of medications that can help people with such brain problems.
Firstly very few people can even access a psychiatrist. Not all of these doctors are expert at anything. Some are talented and helpful and others will make you worse. I have seen young people medicated and they end up killing themselves....We live in a society that is so greed driven that drugs are allowed on the market that have side effects and warnings such as "may cause suicidal ideation" What the hell....a pill supposed to cure being unhappy that might just kill you?
Reply With Quote Quick reply to this message

 
Old 06-24-2016, 07:54 AM
 
1,504 posts, read 575,544 times
Reputation: 1361
If I were a kid in todays society they would have drugged the soul right out of me. There is only one thing I can tell people....do NOT drug your children to placate some bureaucrat or lazy teacher. The system wants drones....to not sell your child to them
Reply With Quote Quick reply to this message
 
Old 06-24-2016, 08:09 AM
 
10,090 posts, read 6,498,767 times
Reputation: 23714
Quote:
Originally Posted by CSD610 View Post
The death of a child is a joke to you?


In regards to the medication, if the boy had been taking the same medication for a while, his parents should have noticed a difference in the actual pill before giving it to the child.
Each medication dose is in a slightly different form of pill with a different marker on the medication.
The parents should have noticed the difference and not given the child the pills but returned to the pharmacy.
With generic medication, you get different looking pills all the time. I have more then once checked because a pill color/shape/size changed and the pharm tells me its just a different manufacturer. I think many people are used to these changes and wouldn't think twice about a change in the appearance of the medication.
Reply With Quote Quick reply to this message
 
Old 06-24-2016, 08:12 AM
 
10,090 posts, read 6,498,767 times
Reputation: 23714
Quote:
Originally Posted by oh-eve View Post
^^^ I second this. When I grew up, no kids took meds for being hyperactive. The parents and teachers dealt with it and when it got out of hand, the kid got a slap. Worked back then. Now nobody can be bothered with an active kid because we are too tied up at work or our own life. Kids nowadays supposed to act like a robot and if they don't they get pills stuffed in their face. They grow up with strangers at daycare, kindergarden, school, afterschool programs, .... because we are too busy making money or pursue our own happiness.


I feel bad for the pharmacist. I will - just like the parents - probably never be the same.
Keep saying that...until you have a kid with a mental health problem. Then check back in...
Reply With Quote Quick reply to this message
 
Old 06-24-2016, 08:21 AM
 
6,166 posts, read 3,255,725 times
Reputation: 12507
Quote:
Originally Posted by eddie1278 View Post
Most jobs if you mess up you can ruin someones life. I'm an electrician if i mess up people can be killed.

People make mistakes it's human nature.
And they are held accountable for it. There's no free pass when you are negligent in a way that could harm or kill someone. There's no "oopsey" clause.
Reply With Quote Quick reply to this message
 
Old 06-24-2016, 08:24 AM
 
6,166 posts, read 3,255,725 times
Reputation: 12507
Quote:
Originally Posted by oh-eve View Post
^^^ I second this. When I grew up, no kids took meds for being hyperactive. The parents and teachers dealt with it and when it got out of hand, the kid got a slap. Worked back then. Now nobody can be bothered with an active kid because we are too tied up at work or our own life. Kids nowadays supposed to act like a robot and if they don't they get pills stuffed in their face. They grow up with strangers at daycare, kindergarden, school, afterschool programs, .... because we are too busy making money or pursue our own happiness.


I feel bad for the pharmacist. I will - just like the parents - probably never be the same.
I agree. Too many adults and children are taking medication, pushed by doctors and ads on tv.

As for the pharmacist, whether the child died because of the mistake or not, s/he was still negligent in mixing the drug wrong and to such a large degree (1,000 times the prescribed dosage). That's negligence and a valid reason for pulling someone's license. In that line of work, the margin of error for negligent mixing should be pretty low. An error can happen, but such a large error can't be called acceptable.
Reply With Quote Quick reply to this message
 
Old 06-24-2016, 08:55 AM
 
17,627 posts, read 12,218,187 times
Reputation: 12864
Quote:
Originally Posted by bpollen View Post
Regardless of whether child's death was directly related to the overdose is irrelevant, really. The pharmacist still provided 1,000x the amount of drug that was prescribed by mixing it incorrectly.

The pharmacist should lose his/her license over such an egregious error. Everyone can make mistakes, but in that line of work, to make such a huge error that COULD harm someone seriously or kill someone shouldn't be allowed, IMO.


No it isn't irrelevant, it's highly relevant to the death of a child and the finger pointing.


I'm really not so much concerned with the job of the pharmacist as I am the actual cause of death because the news has already linked the two without any confirmation
Reply With Quote Quick reply to this message
 
Old 06-24-2016, 08:57 AM
 
17,627 posts, read 12,218,187 times
Reputation: 12864
Quote:
Originally Posted by bpollen View Post
And they are held accountable for it. There's no free pass when you are negligent in a way that could harm or kill someone. There's no "oopsey" clause.
Do you know if the pharmacist mixed the compounded liquid? Do you know if the liquid was labeled as 30mg dosage?
Reply With Quote Quick reply to this message
 
Old 06-24-2016, 09:01 AM
 
10,090 posts, read 6,498,767 times
Reputation: 23714
Quote:
Originally Posted by Lowexpectations View Post
Do you know if the pharmacist mixed the compounded liquid? Do you know if the liquid was labeled as 30mg dosage?
I think it is reasonable for a parent not to even double check the labeled dosage. I remember when I was giving my very ill several compounded medications a day, I never double checked what was on the label. I do it now with all pills before dispensing them, but back then, I didn't. And I think most people don't double check.

But what I know about compound pharmacology, its likely it was labeled correctly but the pharm made an error
Reply With Quote Quick reply to this message
 
Old 06-24-2016, 09:03 AM
 
Location: Gettysburg, PA
1,566 posts, read 1,511,896 times
Reputation: 2759
Quote:
Originally Posted by CSD610 View Post
In regards to the medication, if the boy had been taking the same medication for a while, his parents should have noticed a difference in the actual pill before giving it to the child.
Each medication dose is in a slightly different form of pill with a different marker on the medication.
The parents should have noticed the difference and not given the child the pills but returned to the pharmacy.
The fact that it was mixed tells me it wasn't a normal pill. Clonidine comes in 0.1, 0.2 and 0.3mg tablets; there may be other strengths, but those are the most common. The pharmacist had to be making up a compounded medication, or else he would have just dispensed the normal 0.3mg tablets. It sounds like it may have been a mixed solution, maybe the child couldn't take tablets for some reason. That kind of compounded error is actually not too difficult to make; when doing compounds you've got to be alert and take extra care with what you're doing since it's far too easy to make that kind of mistake.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Current Events
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top